Psycho-Babble Medication Thread 140713

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

Which one is causing this?

Posted by geoff on February 12, 2003, at 12:49:12

I was on 225mg of effexor for a little over a year. It worked great except for the sexual side effects. Last fall I started on 100mg of Welbutrin as an enhancer. It didn't seem to cause any more side effects although it enhanced the one I had. My Dr. finally agreed to take me off the effexor. I dropped to 150 mg for a week, then nothing. Meantime I increased the Welbutrin to 200mg for the same week, then 300mg. The final stage was a week ago. Now I am not very functional. I have dizzyness, headaches, extremely stiff neck, anxiety, twitches and insomnia. I have read that these are all side effects of taking Welbutrin and stopping effexor. I don't know what to do, I am at a loss. Anybody go through this before?

 

Re: Which one is causing this? geoff

Posted by Ritch on February 12, 2003, at 21:55:08

In reply to Which one is causing this?, posted by geoff on February 12, 2003, at 12:49:12

> I was on 225mg of effexor for a little over a year. It worked great except for the sexual side effects. Last fall I started on 100mg of Welbutrin as an enhancer. It didn't seem to cause any more side effects although it enhanced the one I had. My Dr. finally agreed to take me off the effexor. I dropped to 150 mg for a week, then nothing. Meantime I increased the Welbutrin to 200mg for the same week, then 300mg. The final stage was a week ago. Now I am not very functional. I have dizzyness, headaches, extremely stiff neck, anxiety, twitches and insomnia. I have read that these are all side effects of taking Welbutrin and stopping effexor. I don't know what to do, I am at a loss. Anybody go through this before?

Wellbutrin can cause a lot of worsened anxiety in many people-especially those with anxiety disorders already diagnosed (I can't hack WB). Effexor tends to help with anxiety. It could be you are now taking a medication that does nothing for the original problem?, but was prescribed to treat a side effect of a medication you no longer take anyhow.

 

Re: Which one is causing this?

Posted by geoff on February 21, 2003, at 8:37:45

In reply to Re: Which one is causing this? geoff, posted by Ritch on February 12, 2003, at 21:55:08

Thanks Ritch. I suffered through the withdrawal of the effexor. I think that was the biggest problem which was causing most of those symptoms. But, the Welbutrin while having no sexual side effects also does not seem to control my depression as well as the effexor did. On the other hand, the sexual side effects the effexor caused were very depressing.

 

sounds like withdrawl may have been the problem..? geoff

Posted by michael on February 22, 2003, at 0:38:54

In reply to Re: Which one is causing this?, posted by geoff on February 21, 2003, at 8:37:45

geoff -

Just a couple thoughts... you could ask about increasing the wellbutrin to 400mg. I think that's the "max" dosage recommended for the sustained release (SR) version.

If you're not having much in the way of negative side effects, it might be worth a try.

You might want to keep mirtazepine/remeron in mind if that doesn't work. It too is supposed to be pretty user-friendly, in terms of sexual side effects. (either swithcing to it, or possibly adding it to the wellbutrin - they often say that combos are more successful when monotheapy has failed)

Just some thoughts. Good luck.

michael


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.